Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 4, NWS Lincoln, IL

March 13, 202535 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 13, 2025, 2:36 AM CDT for 35 counties in Illinois. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 2:36 AM CDT (07:36 UTC)
In effect from
Mar 14, 2025, 1:00 PM CDT
Expired
Mar 15, 2025, 4:00 PM CDT
In force
27 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS73 KILX 130736
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
236 AM CDT Thu Mar 13 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-132100-
/O.NEW.KILX.WI.Y.0004.250314T1800Z-250315T0600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Champaign, Paris, Greenup, Beardstown,
Lawrenceville, Charleston, Rushville, Urbana, Normal, Danville,
Winchester, Clinton, Galesburg, Mattoon, Jacksonville, Lincoln,
Peoria, Eureka, Sullivan, Pekin, Marshall, Springfield,
Bloomington, Canton, Decatur, Olney, Shelbyville, Robinson,
Lacon, Tuscola, Toulon, Petersburg, Newton, Taylorville, Flora,
Monticello, Havana, and Effingham
236 AM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
6 follow-up statements
130 
WWUS73 KILX 132035
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
335 PM CDT Thu Mar 13 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141000-
/O.CON.KILX.WI.Y.0004.250314T1800Z-250315T0600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Lacon, Sullivan, Effingham, Shelbyville,
Olney, Flora, Toulon, Eureka, Lincoln, Bloomington, Beardstown,
Springfield, Tuscola, Paris, Peoria, Decatur, Danville,
Rushville, Marshall, Jacksonville, Lawrenceville, Newton,
Mattoon, Normal, Petersburg, Robinson, Greenup, Monticello,
Galesburg, Canton, Pekin, Champaign, Havana, Taylorville,
Winchester, Urbana, Charleston, and Clinton
335 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Bumgardner
028 
WWUS73 KILX 140744
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
244 AM CDT Fri Mar 14 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141930-
/O.EXT.KILX.WI.Y.0004.250314T1800Z-250315T2100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Beardstown, Olney, Marshall, Springfield,
Pekin, Robinson, Lincoln, Toulon, Monticello, Eureka, Normal,
Mattoon, Petersburg, Effingham, Havana, Tuscola, Charleston,
Paris, Taylorville, Danville, Jacksonville, Champaign,
Lawrenceville, Peoria, Galesburg, Clinton, Canton, Bloomington,
Lacon, Rushville, Decatur, Sullivan, Newton, Urbana, Shelbyville,
Winchester, Greenup, and Flora
244 AM CDT Fri Mar 14 2025

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM CDT 
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From 1 PM this afternoon to 4 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Copple
928 
WWUS73 KILX 141922
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
222 PM CDT Fri Mar 14 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-
/O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Toulon, Lawrenceville, Champaign,
Petersburg, Danville, Paris, Urbana, Monticello, Peoria, Mattoon,
Greenup, Charleston, Eureka, Decatur, Jacksonville, Clinton,
Effingham, Havana, Newton, Taylorville, Normal, Springfield,
Robinson, Lacon, Lincoln, Tuscola, Canton, Flora, Rushville,
Sullivan, Pekin, Galesburg, Winchester, Shelbyville, Beardstown,
Olney, Bloomington, and Marshall
222 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with occasional gusts exceeding 55 
  mph.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...Until 4 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MJA
547 
WWUS73 KILX 150648
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
148 AM CDT Sat Mar 15 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-152100-
/O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Greenup, Pekin, Newton, Mattoon,
Beardstown, Robinson, Rushville, Galesburg, Danville, Effingham,
Olney, Urbana, Charleston, Jacksonville, Winchester, Tuscola,
Taylorville, Normal, Petersburg, Monticello, Canton, Paris,
Toulon, Sullivan, Lincoln, Clinton, Eureka, Lawrenceville,
Marshall, Lacon, Decatur, Springfield, Bloomington, Peoria,
Havana, Flora, Champaign, and Shelbyville
148 AM CDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Copple
451 
WWUS73 KILX 150729
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
229 AM CDT Sat Mar 15 2025

ILZ027-036-040-041-047>052-061-066>068-071>073-150830-
/O.CAN.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/
Knox-Fulton-Schuyler-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Olney, Lawrenceville, Flora, Newton,
Petersburg, Springfield, Canton, Beardstown, Jacksonville,
Rushville, Winchester, Galesburg, Havana, Effingham, Robinson,
Shelbyville, and Taylorville
229 AM CDT Sat Mar 15 2025

...WIND ADVISORY IS CANCELLED...

$$

ILZ028>031-037-038-042>046-053>057-062-063-151530-
/O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/
Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Cumberland-Clark-
Including the cities of Greenup, Pekin, Mattoon, Danville,
Urbana, Charleston, Tuscola, Normal, Monticello, Paris, Toulon,
Sullivan, Lincoln, Clinton, Eureka, Marshall, Lacon, Decatur,
Bloomington, Peoria, and Champaign
229 AM CDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Copple
339 
WWUS73 KILX 152033
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
333 PM CDT Sat Mar 15 2025

ILZ028>031-037-038-042>046-053>057-062-063-152145-
/O.EXP.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/
Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Cumberland-Clark-
Including the cities of Danville, Toulon, Mattoon, Lincoln,
Champaign, Peoria, Pekin, Bloomington, Decatur, Urbana, Lacon,
Sullivan, Normal, Charleston, Monticello, Tuscola, Eureka,
Clinton, Greenup, Marshall, and Paris
333 PM CDT Sat Mar 15 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds have largely subsided, so the Wind Advisory has been allowed 
to expire.

$$

NMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:10 PM CDT, 4 hours 26 minutes earlier. Its key messages:

  • Above normal temperatures continue the rest of the week. Widespread mid 70s will be in place both Thursday and Friday afternoons.
  • Winds gusting in excess of 45 mph are expected (60-80% confidence) both Friday and Saturday. A Wind Advisory may eventually be needed.
  • A line of severe thunderstorms will quickly move across central Illinois Friday evening and night. There is a 15-30% chance for severe storms within 25 miles of any point. Damaging straight line wind gusts are the primary concern while an isolated tornado or two is also possible.
Area forecast discussion, Mar 12, 10:10 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1010 PM CDT Wed Mar 12 2025

.KEY MESSAGES...

- Above normal temperatures continue the rest of the week.
  Widespread mid 70s will be in place both Thursday and Friday
  afternoons.

- Winds gusting in excess of 45 mph are expected (60-80%
  confidence) both Friday and Saturday. A Wind Advisory may
  eventually be needed.

- A line of severe thunderstorms will quickly move across central
  Illinois Friday evening and night. There is a 15-30% chance for
  severe storms within 25 miles of any point. Damaging straight
  line wind gusts are the primary concern while an isolated
  tornado or two is also possible.

&&

.DISCUSSION...
Issued at 205 PM CDT Wed Mar 12 2025

This afternoon, a loosely organized area of low pressure is
centered over KS/OK with a warm front draped to the ENE across
portions of central Illinois near the I-72 corridor over to
Paris. Temperature gradient has weakened across this boundary with
upper 60s to lower 70s north and mid 70s south. Light northeast
winds are expected to continue north of the front with light
southwest winds continuing to the south. Modest upper ridging
overhead this afternoon will keep the rest of today dry with
mainly cirrus streaming overhead.

Aloft, a shortwave trough is noted on water vapor imagery tracking
east across TX this afternoon. This wave will move across the
lower Mississippi Valley overnight into Thursday with a chance for
showers extending into portions of southern Illinois, including
our southeast six counties south of I-70 where there remains
around a 20 percent chance for showers Thursday. Meanwhile,
remnants of the warm front will lift north across the area with
south/southeast winds overspreading the remainder of central
Illinois and allowing temps to warm into the lower to mid 70s
areawide.

On Friday, an anomalously deep ~975mb area of low pressure is
expected to lift from the central Great Plains into the Upper
Midwest. Strong southerly flow ahead of the low will transport mid
to upper 50 dewpoints across central Illinois which will
contribute to seasonably moderate instability of roughly 700-800
J/kg MLCAPE, albeit strongly capped much of the day. Capping is
expected to erode with passage of an occluded front Friday. Storms
will initially form near KS/MO state line mid to late Friday
afternoon and quickly grow upscale along the front Friday evening
becoming linear/quasi-linear before it sweeps across central
Illinois later in the evening. Strong deep layer shear is
expected Friday with 0-6km shear vectors upwards of 60-70kt
superimposed over the frontal boundary. Much of the shear is
located in the lowest 3km where around 50kt of bulk shear is
expected. Storm segments bowing to the northeast will most
effectively tap into the 0-3km shear supportive of mesovortex-
genesis and a possible tornado or two. In addition, very strong
low level SRH of 100-300 m2/s2 suggests a threat for tornadoes
with any embedded supercell-like structures within the line. Main
concern, though, continues to be damaging straight line winds. A
well mixed prefrontal environment and DCAPE values of 1000-1300
J/kg will allow strong winds aloft to be efficiently mixed down to
the surface. Segments bowing to the northeast will again be able
to most efficiently tap into the very strong environmental winds
(around 60 kt just below 800mb).

Meanwhile, strong synoptic winds are expected both ahead of the
low Friday and in its wake Saturday. NBM probs for exceeding wind
advisory criteria gusts (>45mph) generally range between 60-80
percent Friday and Saturday. A tight southerly gradient will
overspread central Illinois Friday along with steep low level
lapse rates under filtered sunshine. 4-8mb / 3hr pressure falls
will precede frontal passage while aloft 45-50 kt winds will be
present by Friday afternoon and will further strengthen into the
evening. Behind the front, steep low level lapse rates and
gradient winds will continue Saturday. A Wind Advisory may
eventually be needed for both days.

Below normal temps return briefly behind the departing low late in
the weekend with highs in the 40s across central Illinois Sunday
as high pressure builds across the lower and mid Mississippi
Valley. Temps quickly moderate early next week as the ridge axis
shifts to our east with highs in the 60s Monday and 70s Tuesday.

Deubelbeiss

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1010 PM CDT Wed Mar 12 2025

VFR/mainly clear skies next 24 hours. Light northeast winds
tonight will veer southeast and increase around 10 kt late Thu
morning.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 12, 2:26 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
226 PM CDT Wed Mar 12 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-131930-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
226 PM CDT Wed Mar 12 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a level 3 risk of severe weather Friday evening, as a line
of thunderstorms is expected to quickly move northeast across the
area. The primary threat is damaging winds, potentially in excess of
70 mph, though hail and a few tornadoes are also possible.

Outside the storms, strong winds are expected Friday into Saturday.
There is a chance of wind gusts over 45 mph areawide on Friday.
There is a better chance of wind gusts over 45 mph on Saturday,
mainly east of I-55.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:35 AM CDTFire Weather WatchILXCass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more15 hr

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.